Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 105, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 9, 2008, 11:40 AM CDT for Lewis County, Missouri. It took effect at Apr 9, 2008, 11:50 AM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2008, 11:40 AM CDT (16:40 UTC)
- In effect from
- Apr 9, 2008, 11:50 AM CDT
- Expired
- Apr 12, 2008, 7:48 PM CDT
- In force
- 3 days
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fabius River near Ewing (EWMM7). The gauge peaked at 15.54 ft at Apr 10, 2008, 11:00 PM CDT.
- Action stage
- 9.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 9, 7:11 AM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Apr 9, 7:11 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
711 AM CDT WED APR 9 2008
.DISCUSSION...
TDY SHUD START OUT AS A QUIET DAY WITH PARTLY CLDY SKIES. CDFNT
DRAPED ACROSS TX AND AR REGION IS EXPECTED TO LIFT NWD TNGT AS A
WRMFNT AHEAD OF SYS DEVELOPING IN SRN PLAINS LATER TDY.
MDLS ARE CONTG TO BE IN FAIRLY GOOD AGMNT THURS SYS. TROF ACROSS
WRN US IS SHUD CONT TO DEEPEN AS IT MOVS EWD BEFORE BECOMING
NEGATIVELY TILTED AND CUT OFF THURS MRNG. TROF SHUD CONT TO DIG
BEFORE SYS BECOMES STACKED OVR IA ON FRI.
ATTM...EXPECT FLASH FLOODING THREAT WED NGT THRU THURS AND INTO
FRI...AND SVR WX POTENTIAL ACROSS MUCH OF THE CWA THURS INTO THURS
NGT. FIRST ROUND OF CNVTN INTO THURS MRNG WITH LEAD S/W DOES NOT
APPEAR TO HAVE GREAT SVR POTENTIAL. FCST SOUNDINGS AND 50KT LLJ WUD
SUGGEST MAIN THREAT TNGT AND THURS MRNG TO BE +TSRA.
WRMFNT SHUD BE N OF CWA BY 18Z THURS WITH LEAD S/W EJECTED E OF
AREA. MDLS HAVE DRY SLOT CLEARING OUT MO/IL REGION DURING THE EARLY
AFTN HOURS...ALLOWING INSOLATION AND THE ATMO TO DESTABILIZE.
THINKING ATTM IS THAT CNVTN WL FORM FURTHER S IN THE TX/OK REGION
ALONG DRY LINE AND PROPAGATE ACROSS REGION AS A NUMBER OF S/WS ROUND
BASE OF UPR LOW.
GIVEN FCST HODOGRAPHS...50-70KTS 0-6KM SHEAR AND +30KTS 0-1KM
SHEAR...DISCRETE SUPERCELLS WITH LARGE HAIL AND TORNADOES WL BE
POSSIBLE BEFORE BCMG LINEAR AS THE DRY LINE SURGES EWD THURS NGT.
UPR 30S TO 40 K INDICES WUD ALSO SUGGEST EFFICIENT RA PRODUCERS AND
ADDED THREAT OF FLASH FLOODING.
DRY LINE/CDFNT SHUD BE E OF CWA BY FRI MRNG...GIVING WAY TO COLD
SHRA AS SYS BECOMES VERTICALLY STACKED AND MOVS SLOWLY EWD. MDLS
CURRENTLY HAVE ENUF CAA BEHIND THE SYS SOME SHSN WL BE POSSIBLE FRI
NGT INTO SAT ACROSS NRN MO AND W CTRL IL. HAVE TRENDED TEMPS FOR
THIS TIME DNWD BLW MOS AND TWD MDLS 2M TEMPS. LITTLE IF ANY CHNGS
MADE BEYOND SAT.
TILLY
&&
.AVIATION...
FOR THE 12Z TAFS...SC HOLDING TOUGH ACR AREA ERY THIS MRNG. NRW
CLR SLOT CNTRD FROM MCI-UIN IS DROPPING S AND SHUD BRK UP THE OVC
AT COU IN THE NXT 60-90 MINUTES OR SO...BUT LO LVL TRAJ ARE
CAUSING CLDS OVR SE IA TO DROP BACK S..WHICH IS ESSENTIALLY
CLOSING UP THE CLR SLOT. PLAN VIEW RH PROGS AND MOS GUID DO NOT
APR TO HV A GOOD HANDLE ON WHATS GOING ON...AND N TO NE LO LVL
TRAJECTORIES ARENT NECESSARILY FAVORABLE FOR A STRONG CLRG TREND.
HWVR...A QUICK LOOK OUTSIDE INDICATES CLDS ARE THIN...WHICH IS
BACKED UP BY PIREPS THAT INDICATE ABT 1-1.5KFT OF CLDNS. USING A
BIT OF CLIMO AND FCST SNDGS AS A FIRST GUESS...GRDLY BROKE UP THE
SC BTWN 15Z-18Z. HWVR...FCST SNDGS ALSO INDICATE RPD MSTR RETURN
BY LT THIS AFTN AND EVE IN THE 4-6KFT RANGE...WITH LWRG AND
THICKENING CLDS OCRG OVRNGT AS WRMFNT PUSHES BACK N AND AS PCPN DVLPS.
CERTAINLY APRS THAT IFR CIGS/VSBYS WL BCM WDSPRD IN THE 06-12Z
TIME FRAME
TRUETT
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT
FOR AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-
IRON-JEFFERSON-KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-
MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST.
CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
GENEVIEVE-WARREN-WASHINGTON.
IL...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT
FOR ADAMS IL-BROWN IL-CALHOUN IL-GREENE IL-JERSEY IL-
MACOUPIN IL-MADISON IL-MONROE IL-PIKE IL-RANDOLPH IL-ST.
CLAIR IL.
FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING
FOR BOND IL-CLINTON IL-FAYETTE IL-MARION IL-MONTGOMERY IL-
WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Apr 9, 6:33 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 633 AM CDT WED APR 9 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 633 AM CDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO SPREAD NORTHWARD TONIGHT AS A WARM FRONT LIFTS NORTH ACROSS THE REGION. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED TO CONTINUE THURSDAY INTO FRIDAY MORNING. CURRENT INDICATIONS ARE THAT SEVERE THUNDERSTORMS AND HEAVY RAIN WILL BE POSSIBLE...MAINLY THURSDAY AFTERNOON AND THURSDAY NIGHT WITH THIS STORM SYSTEM. GUSTY WINDS OF 25 TO 30 MPH WILL ALSO OCCUR ACROSS MUCH OF THE AREA FROM THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:15 AM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more | 41 hr |
| Apr 9, 12:29 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 8 days |
| Apr 9, 3:01 PM CDT | River Flood Warning | LSX | Lewis | 43 days |
| Apr 9, 3:01 PM CDT | River Flood Warning | LSX | Marion | 43 days |
| Apr 9, 3:01 PM CDT | River Flood Warning | LSX | Ralls | 44 days |
| Apr 9, 3:01 PM CDT | River Flood Warning | LSX | Pike | 47 days |
| Apr 9, 3:01 PM CDT | River Flood Warning | LSX | Pike | 48 days |
| Apr 9, 3:01 PM CDT | River Flood Warning | LSX | Lincoln | 46 days |
| Apr 9, 3:01 PM CDT | River Flood Warning | LSX | Saint Charles | 50 days |
| Apr 9, 1:00 PM CDT | River Flood Warning | LSX | Calhoun, Jersey | 45 days |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.